Results 1 to 9 of 9

Thread: Plaquenil and Period

  1. #1
    Join Date
    Feb 2011
    Posts
    3
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Plaquenil and Period

    Hi All,
    I am newly diagnosed with UCTD...but with "Lupus" being constantly thrown around as my actual diagnosis.

    Regardless, I have been on Plaquenil for the last 8 weeks and I am JUST starting to feel a tiny bit less pain and higher energy! YAY!

    I am curious though if anyone has found that Plaquenil can affect their period. I am late. Took 3 pregnancy tests all negative. But my nipples are sore, I have cramping in the usual place but also a weird aching in the actual lower vaginal walls I'm not used to. And my stomach is bloated etc.

    Anyone experience late periods, missed periods, and strange PMS symptoms while using Plaquenil???

  2. #2
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,742 Times in 1,211 Posts

    Default

    Hi Rose! Welcome to WHL. I am SO glad that you are finding some relief from the plaquenil. It takes about 4 to 5 months to get the full effects so it looks like you are well on your way! Sadly I can't answer anything about the PMS issues because I was spayed a 15 years ago LOL. Others will come along who can answer your question though. I do know that period problems are not an official side effect of plaquenil but that doesn't mean that others have not experienced it. I would keep an eye on the possibility of being pregnant just to be on the safe side

    Once again welcome to the WHL Family! I look forward to getting to know you
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  3. #3
    Join Date
    Feb 2011
    Posts
    3
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi Mari,
    Thank you very much for a quick reply. Yeah, it is a great feeling to be feeling some relief. It's been a long road the last 16 years. I should really go in and introduce myself and give a history. We all have them eh?

    And hopefully someone else can let me know if they have experienced anything like this with the plaquenil. Three pregnancy tests later and I doubt I'm pregnant.

    Blessings!

  4. #4
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Hi Rose,

    Welcome to the WHL and lovely to have you with us.

    I'm pleased to hear the plaquenil is working great to how your expecting. I've been taking plaquenil for 12wks and beside other drugs it's not suited my system which can occur with some people and while i've been on it, i've not experienced problems your having, i had stomach pain besides other affects but not what your asking plus i was also sterilized years ago and i'm resentley sorting issues out with my periods but that's down to another problem.

    I do hope some one comes along in due course and can give you an answer your looking for.

    Hugs Terri xxx

  5. #5
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Hi Rose,
    Welcome to WHL. I've been taking Plaquenil for over two years now. I've been having irregular periods and all kinds of symptoms, but then again, I'm 53. I think that I'm in full blown menopause now. It will soon be three months since I've had a cycle, and I hope that I reach 12 months and get it over with.
    So I guess I'm no help for your question, since I don't know whether my symptoms are caused by the plaq or menopause.
    Good luck!
    Hugs,
    Marla

  6. #6
    Join Date
    Dec 2009
    Location
    Atlanta Area - Dacula
    Posts
    1,824
    Blog Entries
    12
    Thanks
    388
    Thanked 408 Times in 330 Posts

    Default

    I had those kind of symptoms before I was spayed. I ended up seeing a gyn. You may want to see one as the lupus could be headed that way for you. Not wanting to strike fear for you please. But it's always good to check it out.

    nonna

  7. #7
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Hi Rose,

    Nonna carries a good point Lupus can cause problems to do with your periods, pregnancey so i would suggest putting forward to your doctor to see a gyno.

    Terri xxx

  8. #8
    Join Date
    Feb 2011
    Posts
    3
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi all,
    Well, I got my period. It was only a 6 days late! lol! Not sure what the issue is. But I will be monitoring it and if it is late again next month will be seeing the dr again for sure. Thank you all for your comments!

    Blessings,
    Rose

  9. #9
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Hi Rose,

    I am pleased you've saw your period but i would monitor them, as i've been doing it since last year and i'm finally getting sorted out but if you get furthur problems i would see your GP and he/she may refer you to a gyno to see what's going on.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •